To the Editor.
—In a previous issue of the Archives, Elouaer-Blanc and colleagues1 reported a case of idiopathic hypereosinophilia associated with the Budd-Chiari syndrome following hepatic vein thrombosis. We have recently investigated a similar case of hypereosinophilia in which subclinical hepatic vein thrombosis was found.
Report of a Case.
—A 30-year-old Pakistani man presented in August 1986, with a three-month history of malaise, weight loss, and a pruritic rash of the left shin. There were no chest symptoms and no personal or family history of tuberculosis, and he had last visited Pakistan in 1964. He was not taking any medication, but admitted to the occasional addition of herbal spice to his tea. He looked unwell on examination, with a pigmented, papular rash on the left shin associated with angioedema. Examination of the abdomen revealed a smooth tender liver edge, but no other organomegaly or ascites.Initial investigation showed normal